MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305767
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x1-1/2 rb safety mechanism failure (eclipse) - tuas the following information was provided by the initial reporter: it was reported by the customer that the safety came off when cnm went to use needle.Verbatim: rcc received a complaint via email.Email(s) attached.Item: bd eclipse 25 guage needle.Safety came off when cnm went to use needle.Lot number 0237462 1.Are you able to provide the date of event in format dd-mmm-yyyy? (b)(6) 2024 2.Are you able to provide the batch/lot number? 0237462 3.Was issue being described noted before, or during used? during use 4.Was there any patient involvement? no 5.Any adverse events or serious injury reported to patient or healthcare professional? no 6.What was the patient outcome? n/a 7.Was there any delay of, or change in, the course of treatment due to this event? yes, need to obtain new product, delaying care 8.What procedure was being performed? unknown 9.What medication was used in the procedure? unknown 10.Was there any medical intervention due to this event? no 11.Does a return shipping label need to be generated? if yes, kindly provide the sender¿s name and address.No note: no further information available.
 
Event or Problem Description
Material#: 305767, lot#: 0237462.It was reported by the customer that the safety came off when cnm went to use needle.Verbatim: rcc received a complaint via email.Email(s) attached.Item: bd eclipse 25 guage needle.Safety came off when cnm went to use needle.Lot number 0237462.1.Are you able to provide the date of event in format dd-mmm-yyyy? 08/03/2024.2.Are you able to provide the batch/lot number? 0237462.3.Was issue being described noted before, or during used? during use.4.Was there any patient involvement? no.5.Any adverse events or serious injury reported to patient or healthcare professional? no.7 was there any delay of, or change in, the course of treatment due to this event? yes.Need to obtain new product, delaying care.8.What procedure was being performed? unknown.9.What medication was used in the procedure? unknown.10.Was there any medical intervention due to this event? no.11.Does a return shipping label need to be generated? if yes, kindly provide the sender¿s name and address.No.Note: no further information available.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection on the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as no sample were received for investigation.The complaint will be re-opened and re-investigated when sample is received.

Brand Name
BD NEEDLE ECLIPSE 25X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19023834
Report Number2243072-2024-00490
Device Sequence Number20834720
Product Code FMI
UDI-Device Identifier30382903057673
UDI-Public(01)30382903057673
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number305767
Device Lot Number0237462
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown